MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA REVISION UNCEMENTED OFFSET SPLINED STEM EXTENSION 3MM X 15MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PERSONA REVISION UNCEMENTED OFFSET SPLINED STEM EXTENSION 3MM X 15MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); Loss of Range of Motion (2032); Swelling/ Edema (4577)
Date of Event 07/14/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that one day following right knee arthroplasty, it was identified that the patient had experienced a tibial shaft fracture during implantation of the tibial stem after reviewing post-operative x-rays.The patient was placed on non-weightbearing restrictions and advised to utilize a walking boot for stabilization with continued physical therapy.The fracture healed within a few months.Operative notes from the procedure noted no intraoperative complications.The patient achieved full range of motion and good stability with placed components.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
(b)(4).Concomitant devices - persona revision cemented offset splined stem extension 6mm x 17mm catalog #: 42560613517 lot #: 64567586, persona revision standard femoral component right size 7 catalog #: 42504606202 lot #: 64267878, persona revision cemented tibial augment half block right lateral size cd 10mm catalog #: 42555803210 lot #: 64695990, persona revision cemented tibial augment half block right medial size cd 10mm catalog #: 42555803410 lot #: 64661875, persona revision tibial central cone size x-small catalog #: 42545000510 lot #: 64643012, persona revision cemented tibial component right size d catalog #: 42542006702 lot #: 64326744, persona revision constrained fixed bearing articular surface right 14mm catalog #: 42522800514 lot #: 64277780.The complainant has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6 - component code - proposed code is mechanical (g04) - stem.Review of medical records received confirmed the patient's post-operative fracture.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.

Brand Name
PERSONA REVISION UNCEMENTED OFFSET SPLINED STEM EXTENSION 3MM X 15MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15002637
Report Number0001822565-2022-02015
Device Sequence Number1563206
Product Code JWH
UDI-Device Identifier00887868250057
UDI-Public(01)00887868250057(17)300630(10)64769714
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K191625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42560313515
Device Lot Number64769714
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2022
Supplement Date Received by Manufacturer10/05/2022
03/23/2023
Initial Report FDA Received Date07/13/2022
Supplement Report FDA Received Date10/11/2022
04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight93 KG
Patient EthnicityNon Hispanic
Patient RaceWhite